How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karyn Jones Your Own Question
Karyn Jones
Karyn Jones, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1716
Experience:  Diploma of Counselling and Transactional Analysis Counselling, Lifeline counselling, Pastoral Care.
Type Your Mental Health Question Here...
Karyn Jones is online now
A new question is answered every 9 seconds

i will be having bariatric surgery soon and i am concerned

This answer was rated:

i will be having bariatric surgery soon and i am concerned because most of the medication that i am on curently for my anxiety, bipolar disorder and pstd say swallow whole and after i have the surgery my meds have to either be chewable or be able to be crushed and sprinkled on my food. are there any meds that are similar to what i am on now that i might be able to switch to? i currently take: klonopin, depakote, lithium, ritilan and gabapentin. thanks.
Hello my name is XXXXX XXXXX you for bringing your concerns to Just Answer...with regards XXXXX XXXXX and coming surgery and current medication treatment...
and can well understand your concerns in to do with this..
To be perfectly honest with you it is either recommended that you phone your local Pharmacist/and or health care provider to ask them what they think would be the best way to go about overcoming this...Namely for two reasons really the first: being, they are the mixers and suppliers of all medications and know the format /liquid/tablet/capsule/ and coatings they come in..and the second being they will need to know as much information via your full medical history overall health etc...before advising...But,!! I know that they would be of help to you in this..
I note that you mentioned that your surgery is coming up switch medications now over to new chewable/crushable tablets... might also present an issue with the initaial stages of side effects as your body/system learn to re-adjust again to them...
So I would be inclined to speak to your local 24 hours chemist and or Dr ( if you can about this) its for your own safety and health care and all will have to be taken into consideration prior to any changes made......
I do hope that my response has helped to clarify further for you...and I truly wish you a very speedy recovery after the operation ...Take very good care of 'self ' now and please 'accept' my response if it has been helpful as it contributes much' by way of keeping this very valuable service going for you and others alike in the future...
Also please forgive this late response my sincere apologies ( as is sometimes out of ones control).
All the very best
kind thoughts
Karyn J (ClinicalProfDipCounBin)
Karyn Jones and other Mental Health Specialists are ready to help you

Related Mental Health Questions